Alert archive / California / Wind Advisories in 2009
Wind Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 3, 2009, 7:56 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2009, 7:56 PM PST (03:56 UTC)
- Expired
- Feb 4, 2009, 2:26 AM PST
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 040356 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 756 PM PST TUE FEB 3 2009 ...GUSTY SOUTHERLY WINDS TO DEVELOP AHEAD OF AN APPROACHING STORM SYSTEM... .A DEVELOPING AND INCREASINGLY STRONG SOUTHERLY FLOW DEVELOPING AHEAD OF AN APPROACHING STORM SYSTEM WILL BRING MODERATE TO STRONG WINDS FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA. THE STRONGEST WINDS LIKELY DEVELOP THROUGH AND BELOW PASSES AND CANYONS AND THROUGH THE INTERSTATE 5 CORRIDOR. A STRONG SOUTHERLY WILL LIKELY PERSIST THROUGH THURSDAY NIGHT. CAZ053-041200- /O.NEW.KLOX.WI.Y.0009.090204T0356Z-090205T1400Z/ VENTURA COUNTY MOUNTAINS- 756 PM PST TUE FEB 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 6 AM PST THURSDAY. AREAS OF SOUTHEAST TO SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP OVERNIGHT TONIGHT...AND PERSIST THROUGH AT LEAST THURSDAY MORNING. THE STRONGEST WINDS AND WIND GUSTS WILL LIKELY OCCUR THROUGH AND BELOW PASSES AND CANYONS ALONG INTERSTATE 5 AND HIGHWAY 33. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ054-041200- /O.NEW.KLOX.WI.Y.0009.090204T0356Z-090205T1400Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 756 PM PST TUE FEB 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY FOR THE INTERSTATE 5 CORRIDOR... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 6 AM PST THURSDAY AND IS PRIMARILY FOR THE INTERSTATE 5 CORRIDOR. THROUGH AND IN THE VICINITY OF INTERSTATE 5...SOUTHEAST TO SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP OVERNIGHT TONIGHT...AND PERSIST THROUGH AT LEAST THURSDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
1 follow-up statement
000 WWUS76 KLOX 041026 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 226 AM PST WED FEB 4 2009 CAZ053-054-041130- /O.CAN.KLOX.WI.Y.0009.000000T0000Z-090205T1400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 226 AM PST WED FEB 4 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS ACROSS THE ADVISORY AREA. HIGHEST PEAKS MAY STILL SEE SOME EAST TO NORTHEAST GUSTS TO 40 MPH BEFORE SUNRISE. $$ MEIER/ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 3, 2:25 PM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 3, 2:25 PM PST, 5 hours 31 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 225 PM PST TUE FEB 3 2009 ...UNSETTLED WEATHER WITH SIGNIFICANT PRECIPITATION POSSIBLE LATE THIS WEEK INTO THE WEEKEND... .SHORT TERM (TODAY-FRI)...ANOTHER VERY WARM DAY ACROSS MUCH OF THE DISTRICT TODAY AS TEMPS REACHED INTO THE MID 70S TO MID 80S FOR MOST OF THE COAST AND VALLEYS. WITH CLEAR SKIES EXPECTED IN ALL AREAS TONIGHT...TEMPS SHOULD COOL SIGNIFICANTLY AGAIN IN THE SHELTERED VALLEYS WITH LOWS IN THE 30S...AND EVEN SOME UPPER 20S OVER SLO COUNTY AND IN THE ANTELOPE VALLEY. THERE SHOULD BE SOME INCREASE IN HI CLOUDS OVER THE DISTRICT ON WED OTHERWISE PARTLY CLOUDY AND MILD CONDITIONS WILL PREVAIL WITH HIGHS REMAINING SEVERAL DEGREES ABOVE NORMAL FOR MOST AREAS. IT APPEARS WED WILL BE THE LAST REALLY WARM DAY OVER THE AREA FOR SOME TIME. A LARGE UPPER LEVEL LOW WILL DEVELOP OFF THE CA COAST ON WED THEN THE SYSTEM WILL PUSH EAST WED NIGHT AND INLAND OVER CA WHILE WEAKENING THU AND THU EVENING. AN ASSOCIATED COLD FRONT WILL PUSH INTO SLO/SBA COUNTIES WED NIGHT SPREADING RAIN INTO THE REGION...THEN MOVE S AND INTO VTU/L.A. COUNTIES BY EARLY THU WITH WIDESPREAD RAIN EXPECTED FOR THIS AREA BY THU AFTERNOON. ALTHOUGH SHOWERS WILL BE LIKELY IN ALL AREAS THU NIGHT...IT APPEARS THE PRECIPITATION MAY DIMINISH SOME OVERNIGHT. THERE SHOULD BE ENOUGH INSTABILITY AND DYNAMIC LIFT FOR THE SLIGHT CHANCE OF THUNDERSTORMS FOR SLO/SBA COUNTIES LATER WED NIGHT AND IN MOST AREAS FOR THU INTO THU EVENING. GUSTY S WINDS AHEAD OF THE FRONT WILL MOVE INTO THE REGION... ESPECIALLY OVER HIGHER TERRAIN WED NIGHT WHERE WINDS MAY REACH OR EXCEED ADVISORY LEVELS AT TIMES. PRELIMINARY RAINFALL ESTIMATES WITH THIS FIRST SYSTEM ARE GENERALLY EXPECTED TO RANGE BETWEEN ONE THIRD AND ONE INCH ACROSS COASTAL AND VALLEY AREAS...WITH HIGHEST AMOUNTS EXPECTED SOUTH OF POINT CONCEPTION. FOOTHILL AND MOUNTAIN LOCATIONS ARE GENERALLY EXPECTED TO RANGE BETWEEN ONE AND TWO INCHES. LOCALLY HIGHER RAINFALL AMOUNTS WILL BE POSSIBLE ACROSS SOUTH FACING SLOPES AND AREAS THAT RECEIVE THUNDERSTORMS. THE SNOW LEVEL IS EXPECTED TO BEGIN AROUND 7000 FEET EARLY THURSDAY MORNING...THEN LOWER TO AROUND 6000 FEET BY THURSDAY AFTERNOON...AND EVENTUALLY 5500 FEET ON THURSDAY EVENING. WITH THESE TYPE OF SNOW LEVELS...SNOW ACCUMULATION IS NOT INITIALLY EXPECTED ACROSS THE INTERSTATE 5 CORRIDOR. HOWEVER...SEVERAL INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE ESPECIALLY ABOVE 6000 TO 6500 FEET. A SECOND UPPER LEVEL LOW IS EXPECTED TO DEVELOP OFF THE CENTRAL CA COAST BY EARLY FRI...THEN MOVE TO A POSITION JUST OFF OF THE SBA COAST BY LATE FRI. THIS SYSTEM WILL BRING ANOTHER SURFACE COLD FRONT INTO THE FORECAST AREA BY LATE FRI. PLENTY OF MOISTURE WILL BE ASSOCIATED WITH THIS STORM AS RAIN INCREASES AGAIN ACROSS THE FORECAST AREA LATE THU NIGHT AND FRI...WITH MORE SIGNIFICANT PRECIPITATION EXPECTED. A SLIGHT CHANCE OF THUNDERSTORMS CAN BE EXPECTED AS WELL...AS THE PROXIMITY OF THE UPPER LOW AND COLD AIR ALOFT WILL BRING MORE ATMOSPHERIC INSTABILITY TO THE REGION. SNOW LEVELS SHOULD FALL SLIGHTLY TO NEAR 5500 FEET WITH ADDITIONAL ACCUMULATING SNOWFALL GENERALLY ABOVE 6000 FEET. ADDITIONAL RAINFALL THRU FRI MAY TOTAL UP TO AN INCH...WITH HIGHER AMOUNTS ON SOUTH FACING SLOPES. WITH BOTH WEATHER SYSTEMS...THERE IS A POTENTIAL FOR HEAVY RAINFALL POSSIBLY EXCEEDING USGS ESTIMATES FOR FLASH FLOODING AND DEBRIS FLOWS IN AND AROUND THE RECENT BURN AREAS. PLEASE SEE THE LATEST SPECIAL WEATHER STSTEMENT (LAXSPSLOX) FOR DETAILS ON THE UPCOMING STORMY WEATHER FOR SOUTHWESTERN CA. .LONG TERM (SAT-TUE)...THE UPPER LOW IS EXPECTED TO LINGER OVER SOUTHERN CA INTO SUN...WITH THE CHANCES OF SHOWERS GRADUALLY DIMINISHING OVER THE FORECAST AREA THRU SAT NIGHT...AND GENERALLY DRY CONDITIONS EXPECTED OVER THE REGION FOR SUN. LARGE MODEL DIFFERENCES SHOW UP FOR MON AND TUE...WITH THE GFS INDICATING ANOTHER LARGE TROF MOVING INTO THE DISTRICT WITH MORE RAIN AND MOUNTAIN SNOW SUN NIGHT THRU MON NIGHT...WHILE THE ECMWF IS MUCH FURTHER N WITH THE TROF AND MOVES IT INLAND AS AN INSIDE SLIDER MON AND MON NIGHT. THE ECMWF HAS BEEN GENERALLY CONSISTENT WITH THE DRIER SCENARIO AND WENT WITH THIS FORECAST FOR MON THRU TUE...ALTHO CONFIDENCE IS NOT PARTICULARLY HIGH. && .AVIATION...03/1930Z. CLEAR SKIES AND VISIBILITIES WILL CONTINUE AT ALL TAF SITES THROUGH WEDNESDAY...ASIDE FROM HIGH LEVEL CLOUDS WHICH WILL INCREASE OVER THE NEXT 24 HOURS. THE HIGH CLOUDS WILL LOWER AND THICKEN WEDNESDAY NIGHT AND THURSDAY IN ADVANCE OF A STORM SYSTEM EXPECTED TO BRING RAIN TO THE AREA LATER THIS WEEK. KLAX AND KBUR...HIGH CONFIDENCE IN VFR CONDITIONS AT BOTH AIRFIELDS THROUGH WEDNESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...SIRARD AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 3, 6:00 AM PST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST TUE FEB 3 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-041400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST TUE FEB 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY LOCALLY BREEZY NORTH TO NORTHEAST WINDS ARE EXPECTED IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...ESPECIALLY THROUGH AND BELOW FAVORED PASSES AND CANYONS AND THE INTERSTATE 5 CORRIDOR. WINDS SHOULD DIMINISH BY AFTERNOON. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A DEVELOPING STORM SYSTEM IS EXPECTED TO IMPACT THE AREA LATE WEDNESDAY NIGHT THROUGH SATURDAY...LIKELY BRINGING PERIODS OF HEAVY RAINFALL. THERE IS ALSO A CHANCE OF THUNDERSTORM ACTIVITY THURSDAY THROUGH SATURDAY. THIS STORM WILL ALSO BRING STRONG SOUTHERLY FLOW TO THE AREA...WITH GUSTS TO 50 MPH POSSIBLE OVER THE MOUNTAINS WEDNESDAY NIGHT AND THURSDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE BY SATURDAY AFTERNOON AT RESORT LEVELS IN THE MOUNTAINS. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEIER/DB
In the hours before
Special weather statement, Feb 3, 2:40 PM PST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 240 PM PST TUE FEB 3 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-041400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 240 PM PST TUE FEB 3 2009 ...AN UNSETTLED WET AND COOLER PATTERN EXPECTED FOR THE LATTER HALF OF THE WEEK... A DEVELOPING UPPER-LEVEL LOW PRESSURE SYSTEM OVER THE EASTERN PACIFIC WILL BRING A SIGNIFICANT CHANGE TO THE WEATHER PATTERN FOR THE LATTER HALF OF THIS WEEK. A MOIST SOUTHERLY FLOW IS EXPECTED TO DEVELOP AHEAD OF A LOW PRESSURE SYSTEM OVER THE AREA LATE WEDNESDAY INTO THURSDAY...IMPORTING SUB-TROPICAL MOISTURE INTO THE REGION. RAINFALL IS EXPECTED TO AFFECT THE CENTRAL COAST BY LATE WEDNESDAY NIGHT...SPREADING SOUTH OF POINT CONCEPTION ON THURSDAY. CURRENT PROJECTIONS HAVE THE RAIN BAND INTENSIFYING LATE THURSDAY MORNING INTO THURSDAY AFTERNOON ACROSS VENTURA AND LOS ANGELES COUNTIES. DUE TO THE SOUTHERLY FLOW... OROGRAPHIC ENHANCEMENT OF RAINFALL IS EXPECTED ACROSS SOUTH FACING SLOPES. THE AIR MASS IS EXPECTED TO DESTABILIZE THROUGH THE DAY THURSDAY...LEADING TO A SLIGHT CHANCE OF THUNDERSTORMS. THERE IS A POTENTIAL FOR HEAVY RAINFALL POSSIBLY EXCEEDING USGS ESTIMATES FOR FLASH FLOODING AND DEBRIS FLOWS IN AND AROUND THE RECENT BURN AREAS. RAINFALL WITH THIS FIRST WEATHER SYSTEM IS EXPECTED TO DIMINISH SOME OVER THE REGION BY LATE THURSDAY EVENING. PRELIMINARY RAINFALL ESTIMATES WITH THIS FIRST SYSTEM ARE GENERALLY EXPECTED TO RANGE BETWEEN ONE THIRD AND ONE INCH ACROSS COASTAL AND VALLEY AREAS...WITH HIGHEST AMOUNTS EXPECTED SOUTH OF POINT CONCEPTION. FOOTHILL AND MOUNTAIN LOCATIONS ARE GENERALLY EXPECTED TO RANGE BETWEEN ONE AND TWO INCHES. LOCALLY HIGHER RAINFALL AMOUNTS WILL BE POSSIBLE ACROSS SOUTH FACING SLOPES AND AREAS THAT RECEIVE THUNDERSTORMS. THE SNOW LEVEL IS EXPECTED TO BEGIN AROUND 7000 FEET EARLY THURSDAY MORNING...THEN LOWER TO AROUND 6000 FEET BY THURSDAY AFTERNOON...AND EVENTUALLY 5500 FEET ON THURSDAY EVENING. WITH THESE TYPE OF SNOW LEVELS...SNOW ACCUMULATION IS NOT INITIALLY EXPECTED ACROSS THE INTERSTATE 5 CORRIDOR. HOWEVER...SOME ACCUMULATING SNOW WILL BE POSSIBLE MAINLY ABOVE 6000 FEET...WITH WINTRY DRIVING CONDITIONS LIKELY. A SECONDARY WEATHER SYSTEM IS EXPECTED TO SPREAD ADDITIONAL STEADY RAINFALL AND MOUNTAIN SNOW ACROSS MUCH OF THE REGION OVERNIGHT THURSDAY NIGHT INTO FRIDAY EVENING. THIS SYSTEM HAS THE POTENTIAL TO BRING HEAVIER PRECIPITATION THAN THE FIRST SYSTEM...WITH ADDITIONAL FLASH FLOODING AND DEBRIS FLOW CONCERNS FOR THE RECENT BURN AREAS. THERE IS A POSSIBILITY THAT THIS SECONDARY COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER NEAR SOUTHERN CALIFORNIA...KEEPING A THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS LATE FRIDAY NIGHT INTO SATURDAY. DURING THIS TIME...LOWER SNOW LEVELS WILL BE LIKELY...POSSIBLY AFFECTING THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. THE FINER DETAILS WITH THIS SECOND STORM SYSTEM ARE STILL SOMEWHAT UNCLEAR...BUT THERE IS A POTENTIAL FOR AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL LATE THURSDAY NIGHT INTO SATURDAY. ONCE AGAIN...SOUTH FACING MOUNTAIN SLOPES ARE EXPECTED TO RECEIVE HIGHEST RAINFALL TOTALS. DUE TO THE COLD AND UNSTABLE NATURE OF THESE WEATHER SYSTEMS...THERE WILL ALSO BE THE POTENTIAL FOR WATERSPOUT ACTIVITY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST UPDATES ON THIS DEVELOPING WEATHER SITUATION. GOMBERG/SIRARD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 9:26 PM PST | Marine Weather Statement | LOX | 5 days | |
| Feb 4, 9:03 AM PST | Small Craft Advisory | LOX | 36 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.